Alert archive / Indiana / Gale Warnings in 2026
Gale Warning 2, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Jan 10, 2026, 4:02 AM EST. It took effect at Jan 11, 2026, 4:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2026, 4:02 AM EST (09:02 UTC)
- In effect from
- Jan 11, 2026, 4:00 AM EST
- Expired
- Jan 11, 2026, 1:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
935 WHUS73 KIWX 100902 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 402 AM EST Sat Jan 10 2026 LMZ043-046-101715- /O.NEW.KIWX.SC.Y.0004.260110T1800Z-260111T0900Z/ /O.NEW.KIWX.GL.W.0002.260111T0900Z-260111T1800Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 402 AM EST Sat Jan 10 2026 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM EST SUNDAY... ...GALE WARNING IN EFFECT FROM 4 AM TO 1 PM EST SUNDAY... * WHAT...For the Small Craft Advisory, west winds 15 to 25 knots with gusts up to 30 knots and waves 5 to 8 feet expected. For the Gale Warning, northwest winds 25 to 30 knots with gusts up to 35 knots and waves 7 to 11 feet expected. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Small Craft Advisory, from 1 PM this afternoon to 4 AM EST Sunday. For the Gale Warning, from 4 AM to 1 PM EST Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
5 follow-up statements
519 WHUS73 KIWX 101514 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1014 AM EST Sat Jan 10 2026 LMZ043-046-102315- /O.CON.KIWX.SC.Y.0004.260110T1800Z-260111T0900Z/ /O.CON.KIWX.GL.W.0002.260111T0900Z-260111T1800Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1014 AM EST Sat Jan 10 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 1 PM EST SUNDAY... * WHAT...For the Small Craft Advisory, west winds 15 to 25 knots with gusts up to 30 knots and waves 5 to 8 feet expected. For the Gale Warning, northwest winds 25 to 30 knots with gusts up to 35 knots and waves 7 to 11 feet expected. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Small Craft Advisory, until 4 AM EST Sunday. For the Gale Warning, from 4 AM to 1 PM EST Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ Andersen
721 WHUS73 KIWX 101953 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 253 PM EST Sat Jan 10 2026 LMZ043-046-110400- /O.CON.KIWX.SC.Y.0004.000000T0000Z-260111T0900Z/ /O.CON.KIWX.GL.W.0002.260111T0900Z-260111T1800Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 253 PM EST Sat Jan 10 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 1 PM EST SUNDAY... * WHAT...For the Small Craft Advisory, west winds 20 to 25 knots with gusts up to 30 knots and waves 5 to 8 feet. For the Gale Warning, northwest winds 25 to 30 knots with gusts up to 35 knots and waves 7 to 11 feet expected. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Small Craft Advisory, until 4 AM EST Sunday. For the Gale Warning, from 4 AM to 1 PM EST Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ Andersen
248 WHUS73 KIWX 110230 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 930 PM EST Sat Jan 10 2026 LMZ043-046-111030- /O.CON.KIWX.SC.Y.0004.000000T0000Z-260111T0900Z/ /O.CON.KIWX.GL.W.0002.260111T0900Z-260111T1800Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 930 PM EST Sat Jan 10 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 1 PM EST SUNDAY... * WHAT...For the Small Craft Advisory, west winds 20 to 25 knots with gusts up to 30 knots and waves 5 to 8 feet. For the Gale Warning, northwest winds 25 to 30 knots with gusts up to 35 knots and waves 7 to 11 feet expected. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Small Craft Advisory, until 4 AM EST Sunday. For the Gale Warning, from 4 AM to 1 PM EST Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
882 WHUS73 KIWX 110910 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 410 AM EST Sun Jan 11 2026 LMZ043-046-111800- /O.EXP.KIWX.SC.Y.0004.000000T0000Z-260111T0900Z/ /O.CON.KIWX.GL.W.0002.000000T0000Z-260111T1800Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 410 AM EST Sun Jan 11 2026 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WHAT...Northwest winds around 25 knots with gusts up to 35 knots and waves 6 to 11 feet. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
416 WHUS73 KIWX 111615 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1115 AM EST Sun Jan 11 2026 LMZ043-046-120015- /O.CON.KIWX.GL.W.0002.000000T0000Z-260111T1800Z/ /O.NEW.KIWX.SC.Y.0005.260111T1800Z-260112T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1115 AM EST Sun Jan 11 2026 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST MONDAY... * WHAT...For the Gale Warning, northwest winds 20 to 25 knots with a few gusts up to 35 knot gales and waves 9 to 10 feet. For the Small Craft Advisory, west winds 10 to 20 knots with gusts up to 30 knots and waves 7 to 10 feet expected. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Gale Warning, until 1 PM EST this afternoon. For the Small Craft Advisory, until 4 PM EST Monday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ Andersen
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Jan 10, 12:30 AM EST, 3 hours 32 minutes earlier. Its key messages:
- A period of light rain expected on Saturday, mixing with snow near and north of the MI border. Little to no snow accumulation.
- Colder and breezy with scattered snow showers Saturday night into Sunday. Most areas will see little to no snow accumulation, except for areas in northwest IN and sw MI where totals of 1-3" will be possible.
- Dry and trending warmer early next week.
Area forecast discussion, Jan 10, 12:30 AM EST, 3 hours 32 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 1230 AM EST Sat Jan 10 2026 .KEY MESSAGES... - A period of light rain expected on Saturday, mixing with snow near and north of the MI border. Little to no snow accumulation. - Colder and breezy with scattered snow showers Saturday night into Sunday. Most areas will see little to no snow accumulation, except for areas in northwest IN and sw MI where totals of 1-3" will be possible. - Dry and trending warmer early next week. && .DISCUSSION... Issued at 157 PM EST Fri Jan 9 2026 Winds rapidly diminish this afternoon into early this evening as weak low level ridging briefly makes an appearance between systems. For Saturday, ascent will increase through the column in response to an upper low digging southeast through Minnesota and Wisconsin, and a separate southern stream shortwave getting absorbed northeast into the OH Valley and southern Great Lakes. This upward motion should allow for a least light precipitation to accompany a low level trough east through the local area on Saturday, though there are hints in a split overhead as more pronounced forcing bypasses west and better moisture quality remains locked up well to the east. Ptype looks to be a mix of rain and snow near/north of the MI border with primarily light rain elsewhere for a time along the aforementioned trough. Temperatures generally in the mid 30s to near 40 otherwise on Saturday. The development and deepening of surface low pressure to the northeast Saturday night into Sunday will allow a colder/blustery air mass to wrap in. Several vort lobes will also pivot through late Saturday into Saturday with scattered snow showers, transitioning to pure LES in our nw flow snow belts into Sunday morning. Several inches of snow accumulation will be possible in these areas during this time with minor travel impacts possible. A northwest flow regime will generally be in place next week. Monday into Tuesday will feature a decent rebound in temps as clipper-type systems track north with the local area in a warm advection regime north of sfc high pressure. Medium range models have remained relatively consistent in a cold front dropping through later Tuesday into Tuesday night with light rain changing to snow showers post- frontal. There could be a robust, yet brief, lake response sometime Wednesday into Wednesday night as deep/cold northerly flow follows in post-frontal. && .AVIATION /06Z TAFS THROUGH 06Z SUNDAY/... Issued at 1230 AM EST Sat Jan 10 2026 Current improvement in ceilings will likely be brief as moisture advection ahead of the next trough will likely bring a return to fuel-alternate ceilings within the next 1-3 hours. Associated cold front will then swing through the area during the day with IFR ceilings likely and some brief rain, possibly mixing with snow at KSBN. Not expecting any significant snow accumulations or visibilities below 1SM at KSBN and precip will likely remain liquid at KFWA. Return to VFR anticipated by Sat evening but lake effect snow showers and MVFR ceilings return to KSBN at the very end of this forecast window. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...None. OH...None. MI...None. MARINE...None. && DISCUSSION...Steinwedel AVIATION...AGD
Hazardous weather outlook, Jan 9, 12:56 PM EST, 15 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 1256 PM EST Fri Jan 9 2026 INZ006>009-018-027-MIZ080-081-OHZ001-002-004-005-015-016-024-025- 101800- Lagrange-Steuben-Noble-De Kalb-Allen IN-Adams-Branch-Hillsdale- Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 1256 PM EST Fri Jan 9 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A mix of rain and snow mix is possible Saturday, changing to all snow Saturday night into Sunday. Snow accumulations of around 1 inch or less are possible Saturday night into Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ012>015-017-020-022>026-032>034-116-203-216-101800- Starke-Pulaski-Marshall-Fulton IN-Whitley-White-Cass IN-Miami-Wabash- Huntington-Wells-Grant-Blackford-Jay-Northern Kosciusko- Southern La Porte-Southern Kosciusko- 1256 PM EST Fri Jan 9 2026 /1156 AM CST Fri Jan 9 2026/ This Hazardous Weather Outlook is for northern Indiana. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A mix of rain and snow mix is possible Saturday, changing to all snow Saturday night into Sunday. Snow accumulations of around 1 inch or less are possible Saturday night into Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-101800- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1256 PM EST Fri Jan 9 2026 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Conditions hazardous to small craft are possible Saturday afternoon into Monday, and then again Tuesday night into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ005-103-104-204-MIZ078-177-277-101800- Elkhart-Northern La Porte-Eastern St. Joseph IN- Western St. Joseph IN-Cass MI-Northern Berrien-Southern Berrien- 1256 PM EST Fri Jan 9 2026 /1156 AM CST Fri Jan 9 2026/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A mix of rain and snow is expected Saturday, changing to all snow Saturday night into Sunday. Snow accumulations of 1 to 3 inches are possible along and north of the toll road. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MIZ079-101800- St. Joseph MI- 1256 PM EST Fri Jan 9 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for southwest Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A mix of rain and snow is expected Saturday, changing to all snow Saturday night into Sunday. Snow accumulations of 1 to 3 inches are possible along and north of the toll road. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 4:02 AM EST | Small Craft Advisory | IWX | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.